Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 199, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 31, 2021, 2:54 AM PDT. It took effect at Sep 1, 2021, 9:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 31, 2021, 2:54 AM PDT (09:54 UTC)
- In effect from
- Sep 1, 2021, 9:00 AM PDT
- Expired
- Aug 31, 2021, 2:13 PM PDT
- In force
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
766 WHUS76 KMTR 310954 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 254 AM PDT Tue Aug 31 2021 PZZ570-311800- /O.EXP.KMTR.GL.W.0037.000000T0000Z-210831T1000Z/ /O.EXB.KMTR.SC.Y.0198.210831T1000Z-210902T1000Z/ Waters from Point Arena to Point Reyes 10-60 NM- 254 AM PDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... ...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 12 feet at 13 seconds expected. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ530-311800- /O.CON.KMTR.SC.Y.0198.210831T2200Z-210901T0400Z/ /O.NEW.KMTR.SC.Y.0199.210901T1600Z-210901T2200Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 254 AM PDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 3 PM PDT WEDNESDAY... * WHAT...For the first Small Craft Advisory, southwest winds 10 to 15 kt with gusts up to 25 kt expected. For the second Small Craft Advisory, southwest winds 10 to 15 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...For the Small Craft Advisory, from 3 PM this afternoon to 9 PM PDT this evening. For the Small Craft Advisory, from 9 AM to 3 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ575-311800- /O.EXT.KMTR.SC.Y.0197.000000T0000Z-210831T2200Z/ Waters from Pigeon Point to Point Pinos 10-60 NM- 254 AM PDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 11 feet at 13 seconds. * WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ576-311100- /O.EXT.KMTR.SC.Y.0197.000000T0000Z-210831T1000Z/ Waters from Point Pinos to Point Piedras Blancas 10-60 NM- 254 AM PDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 11 feet at 13 seconds. * WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 60 NM. * WHEN...Until 3 AM PDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ571-311800- /O.CON.KMTR.SC.Y.0197.000000T0000Z-210901T1000Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 254 AM PDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 feet at 13 seconds. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-311800- /O.CON.KMTR.SC.Y.0195.000000T0000Z-210901T1000Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 254 AM PDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 10 feet at 13 seconds. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ545-311600- /O.CON.KMTR.SC.Y.0197.000000T0000Z-210831T1600Z/ Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm- 254 AM PDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...West winds 5 to 15 kt with gusts up to 30 kt, resulting in hazardous conditions near harbor entrances. * WHERE...Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small craft should use extreme caution when navigating in or near harbor entrances. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
2 follow-up statements
858 WHUS76 KMTR 311534 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 834 AM PDT Tue Aug 31 2021 PZZ545-311645- /O.EXP.KMTR.SC.Y.0197.000000T0000Z-210831T1600Z/ Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm- 834 AM PDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... WINDS HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$ PZZ530-312345- /O.CON.KMTR.SC.Y.0198.210831T2200Z-210901T0400Z/ /O.CON.KMTR.SC.Y.0199.210901T1600Z-210901T2200Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 834 AM PDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM PDT WEDNESDAY... * WHAT..West winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...For the Small Craft Advisory, from 3 PM this afternoon to 9 PM PDT this evening. For the Small Craft Advisory, from 9 AM to 3 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ570-312345- /O.CON.KMTR.SC.Y.0198.000000T0000Z-210902T1000Z/ Waters from Point Arena to Point Reyes 10-60 NM- 834 AM PDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 12 feet at 9 seconds. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ571-312345- /O.CON.KMTR.SC.Y.0197.000000T0000Z-210901T1000Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 834 AM PDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 10 feet at 9 seconds. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ575-312200- /O.CON.KMTR.SC.Y.0197.000000T0000Z-210831T2200Z/ Waters from Pigeon Point to Point Pinos 10-60 NM- 834 AM PDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 11 feet at 9 seconds. * WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-312345- /O.CON.KMTR.SC.Y.0195.000000T0000Z-210901T1000Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 834 AM PDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 10 feet at 9 seconds. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
542 WHUS76 KMTR 312113 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 213 PM PDT Tue Aug 31 2021 PZZ530-010515- /O.CON.KMTR.SC.Y.0198.210831T2200Z-210901T0400Z/ /O.CAN.KMTR.SC.Y.0199.210901T1600Z-210901T2200Z/ /O.NEW.KMTR.SC.Y.0200.210901T2200Z-210902T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 213 PM PDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT WEDNESDAY... * WHAT...For the first Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt expected. For the second Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHAT..West winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...For the Small Craft Advisory, until 9 PM PDT this evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ571-010515- /O.EXT.KMTR.SC.Y.0197.000000T0000Z-210901T1600Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 213 PM PDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 10 feet at 9 seconds. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...Until 9 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ575-010515- /O.EXT.KMTR.SC.Y.0197.000000T0000Z-210901T1000Z/ Waters from Pigeon Point to Point Pinos 10-60 NM- 213 PM PDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt. * WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ570-010515- /O.CON.KMTR.SC.Y.0198.000000T0000Z-210902T1000Z/ Waters from Point Arena to Point Reyes 10-60 NM- 213 PM PDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 11 feet at 9 seconds. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-010515- /O.CON.KMTR.SC.Y.0195.000000T0000Z-210901T1000Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 213 PM PDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 10 feet at 9 seconds. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 30, 10:22 PM PDT, 4 hours 32 minutes earlier.
Area forecast discussion, Aug 30, 10:22 PM PDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1022 PM PDT Mon Aug 30 2021
.SYNOPSIS...Low pressure arrives from the north and brings cooler,
less dry conditions this week. Wednesday and Thursday will be the
coolest days, well below normal, with slightly warming into the
weekend. Air quality improves with the arrival of the trough.
&&
.DISCUSSION...as of 09:00 PM PDT Monday...A low pressure system
originating in upper British Columbia is extending southward
through the northern half of California this evening. The base of
the trough has only nudged slightly farther southward over the
previous days, but this has been enough to contribute to a further
2 to 8 degree day over day temperature decrease. That said, some
portions of the interior remained hot and dry again today, with
106F reported at Pinnacles NP and Parkfield, and 90s across the
interior East Bay and southern Santa Clara valleys. Elsewhere,
stronger onshore flow and a deeper marine layer contributed to
cooler conditions today in response to the transition towards
weaker pressure aloft. The seabreeze and broader winds aloft have
also helped to advect more wildfire smoke out of the region today,
leading to much improved air quality regionwide.
Looking ahead, the deeper marine stratus deck induced by the
trough will intrude deeper into the region tonight and into
tomorrow morning. This will constitute with a continued cooling
and moistening trend between today and tomorrow which is
anticipated to continue into midweek. One caveat will be the
higher elevation locations atop this redeveloping marine layer, ie
locations above at least 1500 feet, and especially by 2000 feet,
where locally much drier conditions will persist again tonight,
particularly for Big Sur and San Benito county.
Where as today many locations cooled to near seasonable
conditions, tomorrow will bring even cooler, below normal
temperatures to most urban locations. Coastal areas will run in
the upper 50s to around 70, nearshore/bayside will run in the mid
70s to low 80s, and the interior will range the 80s to locally up
to 90. Southern interior extremities such as Pinnacles could push
into the upper 90s or even to triple digits again, but are not
indicative of the broader trend. The cooling trend will reach its
inflection point between Wednesday and Thursday, with continued
cooling of 4 to 8 additional degrees is anticipated from now
until then. Temperatures across most urban valleys will drop to
the 70s during midweek, roughly 10 to 20 degrees below normal. A
more neutral pattern returns late in the week to early in the
weekend and will push conditions to become less unseasonable,
with a possible weak warming and drying trend through the upcoming
weekend. Warmer, more seasonable conditions could arrive by Labor
Day.
&&
.AVIATION...as of 10:24 PM PDT Monday...For the 06z TAFs. Expect
mild to weak winds through the night. The low-level cloud cover
looks to be less consistent tonight compared to last night with
IFR already at coastal terminals, but waiting until the late night
for North Bay terminals as well as OAK. Some coastal sites such
as MRY look to fall to LIFR in the late night and early morning.
Cloud cover looks to clear in the mid to late morning for most
locations, but lingers at MRY and coastal areas until the early
afternoon. Tuesday afternoon offers another round of moderate to
breezy winds with models showing less smoke filtering into the
area.
Vicinity of KSFO...VFR through the TAF period. Winds will reduce
into the night with cloud cover avoiding the SFO terminal until
the late night. While Stratus looks to fill over OAK in the late
night, SFO looks to remain SCT006. Cloud cover thins into Tuesday
morning, leading to a mostly clear afternoon with moderate winds
peaking around 17 kts.
KSFO Bridge Approach...Similar to KSFO.
Monterey Bay...IFR. Expect mild to weak winds through the night
with patches of fog. Areas closer to the coast, such as MRY, look
to fall to LIFR into the late night with moments of CIGs falling
to 200 ft AGL and visibility around 1 SM possible in the early
morning. SNS looks to return to VFR in the mid to late morning,
while MRY will hold off until Tuesday afternoon.
&&
.MARINE...as of 10:19 PM PDT Monday...Gusty northwest winds will
continue overnight for the northern and outer waters with gale
force gusts expected over the northern outer waters. Steep waves
will be generated from these winds, resulting in hazardous seas
conditions, particularly for smaller vessels. Winds look to
reduce somewhat for Tuesday but remain breezy for the northern
waters into mid-week. Sea state remains dominated by steep short
period northwest waves at periods of 8 to 10 seconds along with a
weak moderate period southerly swell.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...GLW...Pt Arena to Pigeon Pt 10-60 nm until 3 AM
SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
&&
PUBLIC FORECAST: DRP
AVIATION: Murdock
MARINE: Murdock
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 2:13 PM PDT | Small Craft Advisory | MTR | 31 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.